MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 19AGN-751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During implant of a 19 mm regent valve, a leaflet fractured into two pieces during rotation.The valve and fractured leaflet pieces were safely removed from the patient and replaced with a second 19 mm regent valve (sn unknown).The cpb/xc time was significantly extended (40-45 minutes) due to the reported event but there was no hemodynamic compromise for the patient and the patient remained stable.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.One leaflet was fractured and dislodged from the orifice, but was not returned to abbott in its entirety.There were multiple chips along the top orifice rim.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.There was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet or orifice damage.However, the damage was consistent with some external force applied to the valve which overstressed the carbon material.The cause of the reported event remains unknown.Please note, per the instructions for use (b)(4), "use only the valve holder/rotator packaged with the sjm regent¿ mechanical heart valve to perform valve rotation.Use of other instruments could result in structural damage." "using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7904442
Report Number2648612-2018-00082
Device Sequence Number16512279
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public05414734005869
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model Number19AGN-751
Device Catalogue Number19AGN-751
Device Lot Number6255545
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;